Outer billiards outside a regular dodecagon

Cover Page

Abstract


The existence of an aperiodic orbit for an outer billiard outside a regular dodecagon is proved. It is shown that almost all orbits of such an outer billiard are periodic, and all possible periods are explicitly listed. The proofs of the theorems make use of computer calculations.


About the authors

F. D. Rukhovich

Moscow Institute of Physics and Technology

Author for correspondence.
Email: dprpavlin@gmail.com

Russian Federation, 9, Institutskij, Dolgoprudny, Moscow region, 141701

References

  1. Rukhovich F. Outer Billiards Outside Regular Dodecagon: Computer Proof of Periodicity of Almost All Orbits and Existence of an Aperiodic Point. arXiv:1809. 03791.
  2. Rukhovich F. Outer Billiards. arXiv:1505.06332.
  3. Табачников С. Внешние биллиарды // УМН. 1993. Т. 48. В. 6 (294). С. 75-102.
  4. Bedaride N., Cassaigne J. Outer Billiards Outside Regular Polygons // J. London Math. Soc. 2011. V. 84. Iss. 2. P. 303-324. https://doi.org/10.1112/jlms/jdr010, arXiv:0912.0563.
  5. Tabachnikov S. Geometry and Billiards. Student Mathematical Library. Providence (RI): Amer. Math. Soc., 2005. V. 30.
  6. Tabachnikov S. On the Dual Billiard Problem // Adv. Math. 1995. V. 115 (2). P. 221-249.
  7. Schwartz R. E. Outer Billiards, Arithmetic Graph and the Octagon. arXiv:1006.2782, 2010.
  8. Schwartz R. E. The Octagonal PETs // Math. Surv. and Monogr. 2014. V. 197.

Statistics

Views

Abstract - 192

PDF (Russian) - 142

PlumX


Copyright (c) 2019 Russian academy of sciences

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies